Skip to content
Developing tics while using Vyvanse
avatar
adhdpddmom posted:
Has anyone had any experience with tics developing while using Vyvanse? My son has been on Vyvanse for over a year. We increase his dosage from 30mg to 40mg in May with no side effects noticed. All of a sudden, today he started clearing his throat and making a high pitched noise, over and over throughout the day. He had no control over this.

Has anyone experienced this? Any recommendations? Thanks.
Reply
 
avatar
Byroney_WebMD_Staff responded:
Dear adhdpddmom, I would definitely talk to your son's doctor right away. You can take a look at the list of Medications Used to Treat ADHD, and check out the user reviews for each one. Also, learn how you can Reduce the Side Effects of ADHD Medications in this article. But I do think your best bet is a talk with your son's doctor. Yours in health, Byroney
 
avatar
smvbb responded:
my child developed tics while on focalin xr. Adding clonidine helped, but eventually needed to discontinue and switch to short acting focalin and now the tics are gone.
 
avatar
keger1234 responded:
My son takes Vyvanse, and he does the exact same tic - starts to clear his throat, then makes a high pitched hooting noise. He says that he does not do this at school, but it starts up when he gets home. I asked him did he have to clear his throat, or did he just feel like he has to make this noise - he said he has to make the noise.
 
avatar
CandKRich responded:
My 10-year-old son has also developed a verbal tic while on Vyvanse for ADHD. We switched to Vyvanse last spring with no side effects. I discontinued meds over the summer, as we were trying to gain weight. When school started this August we started with the meds again. I noticed he seemed a little agitated, and then a few weeks in he started, out of the blue, with a high-pitched "huh" sound. He also makes this sound over and over throughout the day. When he settles in for bed, he will literally tic 60 - 90 times before finally falling asleep... sometimes with every breath. I immediately stopped meds and have started dietary intervention - GFCF - this past week. I have noticed a definite change in his energy level... he is actually ready to go to bed by 9pm. He is still making the sounds, though it may be a little less. We have a doctor's appointment this week. I have been madly researching and have come across some information regarding Vyvanse that indicates the incidence of side effects seems to be quite high with this med. Needless to say, I am a total wreck and am so worried about him. I notice it has been almost 2 months since your post... do you have any updates and/or information? Thanks, Karen
 
avatar
aallman responded:
Same thing here. Started using Vyvanse about 3 mos. ago. Doctor was made aware of tics but acted as if it had nothing to do with medication. Now I'm reading all sorts of things that say when tics develope meds should be changed! I'm so frustrated with this. The tics have started to really affect his school life.
 
avatar
kc1192010 responded:
My daughter started taking 30mg of Vyvanse in August of 2010 and she started the exact same noise you described. It almost sounds like a bird call! Sometimes she doesn't make this sound for a few hours and then will make the noise 3 times in 10 minutes. It doesn't seem like anything triggers it and it seems like she can't control it. She is more focused on the medication and it doesn't keep her awake like other medications did but this noise is not good.
 
avatar
LorraineWright replied to kc1192010's response:
My son has been on Vivanse 50 mg for 3.5 years. He developed a tic in his eyes causing them to go up and to the right every two to three seconds. The pediatrician indicated that this could not be related to the Vivanse. I took him off the medication 8 days ago. The tics are significantly reduced. Unfortunately, he is back to having difficulties with his ADHD in school. They have requested that I keep him home until we see the specialist and obtain a new medication.
 
avatar
sophol responded:
My son has been on 20 mg Vyvanse since approx May 2012 and I have just noticed him doing strange things such as touching things a certain time with his hands, feet and/or knees...asked his pediatrician if it could be a tic and he said that it could possibly be one. Asked if it is interfering with his everyday life but it's not so he said just to keep watching him and let him know how it's going at the next appt...I've asked my son why he does it but he doesn't know or he just doesn't say anything...
 
avatar
undefined responded:
I am a teenage boy with tics, OCD, ADHD and anxiety. I took Vyvanse from a previous prescription that I never used. Well today I did, btw I can't sleep. So I walk around my neighborhood 10 times then all of a sudden, I start ticking a lot. Vyvanse makes u not want to settle down. Ur son may have to much energy from his pill that he feels a lot of tension in his body. He may have started ticking from his ADHD getting worse from the feeling of constant energy. Stimulants don't work on everybody


Featuring Experts

My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

Helpful Tips

How Can You Get Most Out This Community?
Hello members, Welcome to the ADD/ADHD community! Please feel free to post or join in any discussions on this community. Useful ... More
Was this Helpful?
29 of 31 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.